It all started on April 8, 2012. I broke out with hives (other known as Ulticaria) on my arm. I then had hives on my armpit. I took Benadryl which worked at first, but then it didn't work anymore.
This has been an unbearable thing to deal with. To try and make my long story short, here is a summary of what medical treatments I experiencedâ€¦I have seen 8 doctors (general practitioner, 2 dermatologists, and 5 allergists). I had blood work done numerous times, a biopsy, and skin test. I have been on many antihistamines/medications and some of them I am still taking: Atarax, Zyrtec, Allegra, Singular, Xyzal, Zantac, and Doxepine. I was on Prednisone on and off from April 8 until the end of October. I also tried Cyclosporin for a couple weeksâ€¦that was unsuccessful. My body also ached from that medication. At the end of November, I started taking Sulfasalzine. I started feeling better and saw results when I took 1500-2000 mg a day. Things were looking great. I was hive free from December 16, 2012- February 3, 2013. Since then, the hives started slowly coming back. This nightmare was starting all over again. On February 26 until now, the hives itch and hurt and I can't sleep at night.
My emotions with dealing with this have been up and down. I can't deal with looking at my skin. The hives are all over except for the bottom of my feet and in my private part. They are many different shapes and sizesâ€¦welts and scabs. There are days that my face looks different. At times, it is puffy and my eyes and lips are swollen. I am trying to think positiveâ€¦things can be worse, let this be the worse thing that happens to me. One the other hand, I think, I hope it's not cancer, I hope that I am not dying. I gained a lot of weight (probably from the prednisone and stress). I continue to analyze this. Doctors say it is not an allergy. I have tried to stay away from alcohol, coffee, nuts, spicy foodsâ€¦thinking that one of them might be the cause or exasperate it. I truly feel that some of the interventions that I have tried worked at first, but then my body use to it and then they don't work anymore.
Almost 11 months later, this is still a nightmare. I am expected to try a new medication in the next few days. Does anyone have information about Dapsone 100mg or Xolair 300mg? View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.